Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Sweating, intense throat pain and heart burn, chest ache, lightheadedness post gall bladder removal. Suggestions?

Im looking for answers. im 20 yrs old. For 2 years I had continuous stomach pain, heartburn and chest pains. I was seen numerous times in the ER when the pain got to bad. Everytime I was told there was nothing wrong. Finally one doctor decided to do a hida scan and found I had a low function gallbladder . it was only 17%. In November I had my gallbladder removed. I had a lot of pain and the heartburn instantly returned.. and I would get nauseas with one bite of food. Went back to my surgeon he referred me to a gastro dr, and prescribed me Prilosec . Prilosec did nothing. While waiting to get in I continued to get worse. Heartburn, throat feels like its on fire, chest pain, acid taste, indigestion, burping, acid coming up every time I burp. Finally got in to the gastro dr. He put me on protonix , and scheduled me for an EGD and Gastric Emptying Test. Both came back fine, but still feel horrible. Went back to the gastro today to follow up. He changed my dose of protonix, and said to see how that worked. Tonight I woke up sweating, with a horrible pain in my throat, intense heartburn, chest pain and a little light headed. Went to the ER the gave me a GI Cocktail, it numbed my throat and helped the heartburn, never made it past triage. Back home now and have really bad gas and just don t feel well. have any suggestions or ideas??
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General Surgeon 's  Response

Thank you for the query.

Well, it seems that every tests have been done as it should be. Not always proper diagnosis can be established. But yours seems to be GERD (gastroesophageal reflux disease) and asthma. Both conditions very often coexist. GERD gives nausea, chest burning, indigestions. Chest pain and shortness of breath can be caused by asthma disease.
Stress and anxiety can also cause all mentioned by you symptoms.

I suggest you to discuss with your doctor about increaseing the dosage of protonix or change it to other acid secretion blocking medicine. You should also have spirometry done.

In a meanwhile please avoid fatty foods, spicy foods, coffee, chocolate, soft drinks. Do not eat before sleeping (last meal should be 2 hours before sleeping) and try to put your head a little bit higher when lying down.

Hope this will help.
Answered: Thu, 10 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor